How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Health
Satisfied Customers: 28195
Experience:  MD
23744323
Type Your Health Question Here...
Dr Basu is online now
A new question is answered every 9 seconds

Hi, earlier this week I detected a lump on my inner upper thigh

Customer Question

Hi, earlier this week I detected a lump on my inner upper thigh by my groin. I had just run 5 miles and thought I may have injured myself from that. The next day i went to my general doctor and he said he thought it was a swollen node. He tested my blood and urine, both which came back fine. He also prescribed me to a zpac, which I've been taking. Over the last few days, the lump has gotten considerably smaller (it's about 50% of the size it originally was), but i have experienced frequent urination and now diarrhea. I also went to the gym a few times since and my hip on that side has been feeling weak and there has been some soreness and tightness in my groin and lower stomach. I'm a bit confused because from what i've read these don't seem to be symptoms of a swollen node. Perhaps you can shed some light on what i may be experiencing. Thanks!
Submitted: 5 years ago.
Category: Health
Expert:  Dr Basu replied 5 years ago.

mysticdoc :

The views expressed by me are for educational purposes only and do not establish a doctor patient relationship.

mysticdoc :

Hello,

mysticdoc :

Thanks for your question.

mysticdoc :

The antibiotic z-pac can cause diarrhea and soreness as side effects.

mysticdoc :

the lymph node or the bump is likely due to the viral infection. this usually gets better over time as you are noticing shrinking in size.

mysticdoc :

exercises can precipitate the groin muscle strain which can explain the hip symptom

mysticdoc :

Overall, this is not concerning and patience is required for full healing process ( should 2-3 weeks).

mysticdoc :

You may consider reducing the exertion on your hip, groin lower stomach by moderating exercise schedule till the soreness subsides.

mysticdoc :

drink plenty of electrolyte rich fluids.

mysticdoc :

Best wishes,

Customer: ok thanks. so, in other words, it's possible I have a hip/groin strain in addition to an infection that could be causing the swollen node
mysticdoc :

yes correct.

mysticdoc :

that is what happened.

Customer: could the injury itself be causing a swollen node?
mysticdoc :

that is unlikely.

mysticdoc :

as node get inflamed mainly from infection.

Customer: ok thank you
Dr Basu and 3 other Health Specialists are ready to help you